Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Similarity-invariant continuous functions on $ \mathcal{L}(\mathcal{H})$

Author: Domingo A. Herrero
Journal: Proc. Amer. Math. Soc. 97 (1986), 75-78
MSC: Primary 47A10
MathSciNet review: 831391
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f:\mathcal{L}(\mathcal{H}) \to X$ be a continuous function from the algebra of all bounded linear operators acting on a complex infinite dimensional Hilbert space $ \mathcal{H}$ into a $ {T_1}$-topological space $ X$. If $ f(WA{W^{ - 1}}) = f(A)$ for all $ A$ in $ \mathcal{L}(\mathcal{H})$ and all invertible $ W$, then $ f$ is a constant function. The same result is true for a function $ f$ satisfying the above conditions defined on a connected open subset of $ \mathcal{L}{(\mathcal{H})_0} = \{ T \in \mathcal{L}(\mathcal{H}):T\,$has no normal eigenvalues.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10

Retrieve articles in all journals with MSC: 47A10

Additional Information

Keywords: Similarity-invariant continuous function, closure of a similarity orbit, spectral functions, norm-topology, $ {T_1}$-topological space
Article copyright: © Copyright 1986 American Mathematical Society